Nebraska, 2015

Winter Storm in Nebraska, May 9 to 10, 2015

May 9 to 10, 2015 · NWS CYS · 22 events in 9 counties and zones

An intense late season snowstorm affected portions of the western Nebraska Panhandle with moderate to heavy snow and gusty northeast winds of 30 mph. Very low visibility in falling and blowing snow closed portions of Highway 385 north of Alliance.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

An intense late season snowstorm affected portions of the western Nebraska Panhandle with moderate to heavy snow and gusty northeast winds of 30 mph. Very low visibility in falling and blowing snow closed portions of Highway 385 north of Alliance. Snowfall totals ranged from six inches to as much as two feet north of the Pine Ridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 9, 4:42 PM MST, 18 minutes earlier.

Area forecast discussion, May 9, 4:42 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT SAT MAY 9 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 254 PM MDT SAT MAY 9 2015

ALL THE ATTENTION IN THE SHORT TERM WILL BE GIVEN TO THE
IMPRESSIVE STORM SYSTEM OVER COLORADO...WHICH WILL HAVE LINGERING
IMPACTS THROUGH SUNDAY ACROSS THE FORECAST AREA. MONDAY WILL BE
SLIGHTLY WARMER AND DRIER AS THE STORM SYSTEM EXITS THE REGION TO
THE EAST. FOR HYDROLOGY CONCERNS...PLEASE SEE THE HYDRO DISCUSSION
BELOW.

UPPER LEVEL LOW NEAR THE FOUR CORNERS REGION IS BEGINNING TO DRIFT
EASTWARD THIS AFTERNOON AND WILL GRADUALLY REDEVELOP OVER THE
CENTRAL COLORADO PLAINS BY TONIGHT. RAIN HAS ALREADY CHANGE TO
SNOW ACROSS THE NORTHERN PANHANDLE OF NEBRASKA AS WELL AS
ELEVATIONS DOWN TO ROUGHLY 5000 FEET ACROSS SOUTHEAST WYOMING.
RAIN WILL CHANGE TO SNOW SHORTLY IN THE TORRINGTON AREA. THIS IS
CHANGE OVER IS OCCURRING ABOUT 6 HOURS EARLIER THAN
ANTICIPATED...THEREFORE STARTED TO INCREASE SNOW ACCUMULATIONS
ACROSS MOST OF THE FORECAST AREA. THE ONLY EXCEPTIONS WILL BE
WESTERN CARBON COUNTY WHICH WILL NOT SEE MUCH MODERATE TO HEAVY
SNOW. THE OTHER WILL BE MOST OF THE SOUTHERN PANHANDLE WHICH WILL
LIKELY BE THE LAST AREAS TO SEE A CHANGE OVER TO SNOW...AS WELL
AS BEING CLOSER TO THE DRY SLOT. MOST OF THE SNOW WILL OCCUR
TONIGHT...WHICH IS WHY SNOWFALL RATES OF 1 TO 2 INCHES WILL BE
SUCH A PROBLEM AS IT WILL LIKELY ACCUMULATE ON ROADWAYS. AS FOR
RIGHT NOW...PRECIP IS BECOMING MORE STRATIFORM AS THE DYNAMIC
FORCING IS TRANSITIONING TO WAA ALOFT...FORCING DUE TO
FRONTOGENESIS AND ISENTROPIC LIFT...AND UPPER LEVEL DYNAMICS
COMPARED TO MAINLY CONVECTIVE LIFT FROM EARLIER TODAY.

THE NAM HAS BEEN STRUGGLING WITH THIS SYSTEM...SO WILL DISREGARD
THAT SOLUTION FOR NOW. THE GFS IS IN GOOD AGREEMENT WITH THE GEM
AND ECMWF ON THE PLACEMENT AND EVOLUTION OF THE SYSTEM...BUT HAS
BEEN WAY TOO DRY AND WAY TOO WARM. ALL MODELS HAVE BEEN QUITE A
BIT TOO WARM BUT THE GFS HAS BEEN CONTINUOUSLY 15 DEGREES TOO WARM
FOR MOST OF THE FORECAST AREA. THE ECMWF...GEM AND THE SREF ALL
SHOW SNOW CONTINUING ALL NIGHT AND INTO SUNDAY. PREVIOUS HEADLINES
LOOK GOOD...SO JUST INCREASE ACCUMULATIONS BY 3 INCHES TO ACCOUNT
FOR THE EARLY SWITCH OVER TO SNOW. UPGRADED THE LARAMIE VALLEY AND
NORTHERN SNOW RANGE FOOTHILLS TO A WINTER STORM WARNING...EVEN
THOUGH LARAMIE ITSELF MAY NOT SEE WARNING AMOUNTS DUE TO A
LOCALIZED SNOW SHADOW OFF THE LARAMIE RANGE. MADE THE WINTER
STORM WARNING VALID THIS AFTERNOON FURTHER EAST...AND UPGRADED
KIMBALL COUNTY SINCE THEY WILL BE SWITCHING TO SNOW HERE SHORTLY.
THERE IS SOME CONCERN OF EVEN HIGHER AMOUNTS WITH THE 15Z SREF
COMING IN HIGH ON QPF AND SNOW AMOUNTS. ABOUT HALF THE SREF
MEMBERS ARE INDICATING BETWEEN 18 TO 24 INCHES OF SNOW ALONG THE
RIDGES INCLUDING THE CHEYENNE RIDGE NEAR THE LARAMIE RANGE AND
PINE RIDGE FROM LUSK TO CHADRON. SO WILL CLOSELY MONITOR SNOWFALL
RATES TONIGHT SINCE THIS IS SIGNIFICANT.

STORM SYSTEM WILL MOVE NORTH AND EAST OF THE AREA BY SUNDAY
AFTERNOON...WITH SNOW GRADUALLY TAPERING TO SNOW FLURRIES. COLD
TEMPERATURES FOR THIS TIME OF THE YEAR ON SUNDAY WITH HIGHS
STRUGGLING TO REACH FREEZING...AND OVERNIGHT LOWS IN THE TEENS AND
20S ACROSS THE FORECAST AREA.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 254 PM MDT SAT MAY 9 2015

MONDAY NIGHT THROUGH SATURDAY...THE PATTERN BECOMES
WARMER AND DRIER NEXT WEEK...THOUGH ISOLATED TO SCATTERED
AFTERNOON/EVENING CONVECTION LOOKS TO BE A POSSIBILITY. TRANSITORY
RIDGING BEHIND THIS WEEKENDS SYSTEM...WILL CAUSE TEMPERATURES TO
GRADUALLY WARM BY THE MIDDLE OF NEXT WEEK. DEPENDING HOW QUICKLY THE
SNOWPACK FROM THIS WEEKENDS SYSTEM MELTS...IT MAY HOLD TEMPS DOWN A
FEW DEGREES ON TUESDAY. WILL UNDOUBTEDLY SEE RISES ON AREA RIVERS
AND STREAMS AS SNOW MELT FROM THIS SYSTEM OCCURS. FOR NOW EXPECT
MANY AREAS ALONG THE LARAMIE RIVER AND THE NORTH PLATTE RIVER IN
NEBRASKA TO TOP OUT AROUND BANKFULL. THE PATTERN WILL AMPLIFY
WED-SAT AS A SERIES OF SHORTWAVES EJECT FROM A PARENT UPPER LOW.
THE PARENT UPPER LOW LOOKS TO EVENTUALLY MOVE ACROSS THE REGION
NEXT WEEKEND. DEPENDING UPON THE TRACK...THIS COULD PRODUCE
ANOTHER PERIOD OF UNSETTLED CONDITIONS ACROSS THE REGION. BEFORE
THEN...EXPECT AFTERNOON AND EVENING THUNDERSTORM ACTIVITY TO BE
THE MAIN CONCERN. TEMPERATURES WILL WARM BACK INTO THE 60S FOR
MOST LOCATIONS BY THE LATTER HALF OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 540 PM MDT SAT MAY 9 2015

A MAJOR STORM SYSTEM WILL PRODUCE EXTREMELY POOR AVIATION
CONDITIONS OVER THE NEXT 24 HOURS. WIDESPREAD LIFR/IFR CONDITIONS
CAN BE ANTICIPATED AT ALL TERMINALS AS AREAS OF -RA TRANSITIONS
TO SN BY EARLY THIS EVENING. MOUNTAINS WILL BE OBSCURED ACROSS
ANY ROUTES IN THIS AREA.

&&

.FIRE WEATHER...
ISSUED AT 254 PM MDT SAT MAY 9 2015

NO FIRE WEATHER CONCERNS THIS WEEKEND AND NEXT WEEK DUE TO ABOVE
AVERAGE SNOW AND RAINFALL AMOUNTS ALONG WITH COOLER TEMPERATURES.
WARMER TEMPERATURES AND A CHANCE FOR THUNDERSTORMS WILL RETURN TO
THE AREA BY THE MIDDLE TO LATE PART OF NEXT WEEK.

&&

.HYDROLOGY...
ISSUED AT 254 PM MDT SAT MAY 9 2015

THERE ARE STILL SOME CONCERNS OF FLASH FLOODING ACROSS THE
SOUTHERN NEBRASKA PANHANDLE THIS EVENING WITH WIDESPREAD 1 TO 2
INCH RAINFALL AMOUNTS AND EVEN SEVERAL PLACES NEAR 3 INCHES. STILL
GETTING REPORTS OF FLOODED FIELDS AND WATER ON SOME COUNTY ROADS.
CANCEL THE FLOOD WATCH FOR LARAMIE COUNTY SINCE RAIN HAS MOSTLY
CHANGED TO SNOW FROM CHEYENNE TO JUST WEST OF PINE BLUFFS. THE
THREAT OF FLASH FLOODING WILL END BY LATE THIS EVENING AS RAIN
WILL CHANGE TO ALL SNOW ACROSS WESTERN NEBRASKA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 6 PM MDT SUNDAY FOR WYZ101>107-114-
     116>118.

     WINTER STORM WARNING UNTIL 6 PM MDT SUNDAY FOR WYZ108-110-115-
     119.

     WINTER WEATHER ADVISORY UNTIL 6 PM MDT SUNDAY FOR WYZ109-113.

     WINTER WEATHER ADVISORY UNTIL 6 PM MDT SUNDAY FOR WYZ112.

NE...WINTER STORM WARNING UNTIL 6 PM MDT SUNDAY FOR NEZ002-095.

     WINTER STORM WARNING UNTIL 6 PM MDT SUNDAY FOR NEZ003-019-020-
     054-096.

     FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR NEZ019>021-054-
     055.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY
     FOR NEZ021-055.

&&

SHORT TERM...TJT
LONG TERM...CAH
AVIATION...RUBIN
FIRE WEATHER...TJT
HYDROLOGY...TJT
Hazardous weather outlook, May 9, 1:43 PM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SAT MAY 9 2015

WYZ101>119-101100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
243 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE TO TRANSITION TO SNOW ACROSS SOUTHEAST WYOMING
THIS AFTERNOON. MANY AREAS ABOVE 5000 FEET HAVE ALREADY SEEN
ACCUMULATING SNOW THIS AFTERNOON WITH TRAVEL EXPECTED TO BECOME MORE
HAZARDOUS...ESPECIALLY TONIGHT. SNOW WILL BECOME HEAVY AT TIMES
OVERNIGHT AND WHEN COMBINED WITH NORTHWEST WINDS THAT WILL GUST
BETWEEN 25 AND 40 MPH WILL MAKE FOR VERY TREACHEROUS CONDITIONS.
SNOW ACCUMULATIONS OF MORE THAN A FOOT IS EXPECTED IN THE MOUNTAINS
...ALONG THE PINE RIDGE AS WELL AS ALONG THE INTERSTATE 25 CORRIDOR.
A WINTER STORM WARNING IS IN EFFECT FOR VIRTUALLY ALL OF SOUTHEAST
WYOMING THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HEAVY SNOW WILL GRADUALLY START TO TAPER OFF SUNDAY AFTERNOON
AND EVENING. SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED TO CONTINUE
ACROSS SOUTHEAST WYOMING THROUGH SUNDAY. AN OVERALL WARMER AND DRIER
PATTERN WILL BEGIN ON MONDAY WITH ISOLATED THUNDERSTORMS EXPECTED TO
RETURN DURING THE AFTERNOON HOURS. SNOW MELT RUN-OFF WILL LEAD TO
SWOLLEN AND LIKELY BANKFUL DRAINAGES...CREEKS AND RIVERS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE WITH SNOW ACCUMULATION REPORTS IS REQUESTED
THROUGH SUNDAY.

NEZ002-003-019>021-054-055-095-096-101100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
243 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE TO TRANSITION TO SNOW ACROSS THE WESTERN NEBRASKA
PANHANDLE THROUGH EARLY EVENING. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE ACROSS THE SOUTHERN NEBRASKA PANHANDLE. AREAS IN THE
NORTHERN NEBRASKA PANHANDLE HAVE ALREADY OBSERVED SNOW ACCUMULATIONS
THIS AFTERNOON WITH TRAVEL EXPECTED TO BECOME MORE HAZARDOUS...
ESPECIALLY TONIGHT. SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT AND
WHEN COMBINED WITH NORTHWEST WINDS THAT WILL GUST BETWEEN 25 AND 40
MPH WILL MAKE FOR VERY TREACHEROUS CONDITIONS. SNOW ACCUMULATIONS OF
MORE THAN A FOOT IS EXPECTED ALONG THE PINE RIDGE WITH GENERALLY 3
TO 7 INCHES EXPECTED BELOW 4500 FEET. A WINTER STORM WARNING IS IN
EFFECT FOR VIRTUALLY ALL OF THE WESTERN NEBRASKA PANHANDLE THROUGH
SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHERN NEBRASKA
PANHANDLE WHERE 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HEAVY SNOW WILL GRADUALLY START TO TAPER OFF SUNDAY AFTERNOON
AND EVENING. SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED TO CONTINUE
ACROSS THE NEBRASKA PANHANDLE THROUGH SUNDAY. AN OVERALL WARMER AND
DRIER PATTERN WILL BEGIN ON MONDAY WITH ISOLATED THUNDERSTORMS
EXPECTED TO RETURN DURING THE AFTERNOON HOURS. SNOW MELT RUN-OFF
WILL LEAD TO SWOLLEN AND LIKELY BANKFUL DRAINAGES...CREEKS AND
RIVERS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE WITH SNOW ACCUMULATION REPORTS IS REQUESTED
THROUGH SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, Scotts Bluff

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Scotts Bluff forecast zone
Reported by
Broadcast Media
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Six inches of snow was reported a mile east of Scottsbluff.

Winter Storm, Scotts Bluff

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Scotts Bluff forecast zone
Reported by
Public
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Seven inches of snow was reported a mile southeast of Gering.

Winter Storm, Scotts Bluff

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Scotts Bluff forecast zone
Reported by
Public
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Nine and a half inches of snow was reported at Gering.

Winter Storm, Scotts Bluff

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Scotts Bluff forecast zone
Reported by
Public
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Ten inches of snow was reported at Mitchell.

Winter Storm, Kimball

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Kimball forecast zone
Reported by
COOP Observer
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Seven and a half inches of snow was measured 15 miles south of Bushnell.

Winter Storm, Kimball

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Kimball forecast zone
Reported by
Public
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Six inches of snow was reported 12 miles northwest of Kimball.

Winter Storm, Banner

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Banner forecast zone
Reported by
COOP Observer
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

Nine inches of snow was reported six miles south of Harrisburg.

Winter Storm, South Sioux

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
South Sioux forecast zone
Reported by
COOP Observer
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

Eight inches of snow was measured at Agate.

Winter Storm, North Sioux

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
North Sioux forecast zone
Reported by
COOP Observer
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

Eighteen inches of snow was measured nine miles northeast of Harrison.

Winter Storm, North Sioux

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
North Sioux forecast zone
Reported by
COOP Observer
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

Two feet of snow was measured four miles northwest of Harrison.

Winter Storm, North Sioux

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
North Sioux forecast zone
Reported by
COOP Observer
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

Twenty-one inches of snow was measured at Harrison.

Winter Storm, Box Butte

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Box Butte forecast zone
Reported by
COOP Observer
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

Seven inches of snow was measured at Hemingford.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
Public
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Nineteen inches of snow was reported at Crawford.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
Broadcast Media
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Fifteen inches of snow was reported at Chadron.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
COOP Observer
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Fourteen inches of snow was measured three miles southwest of Chadron.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
Trained Spotter
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Eighteen inches of snow was reported 12 miles south of Chadron.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
Trained Spotter
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Sixteen inches of snow was reported 11 miles southeast of Chadron.

Winter Storm, Dawes

When
May 9, 5:00 PM MST to May 10, 2:00 PM MST
Where
Dawes forecast zone
Reported by
Public
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

Two feet of snow was reported at Fort Robinson.

Winter Storm, Morrill

When
May 9, 9:00 PM MST to May 10, 2:00 PM MST
Where
Morrill forecast zone
Reported by
COOP Observer
Coordinates
41.716, -103.010 (the zone’s center; the record gives no point)

Seven inches of snow was measured 10 miles south-southeast of Broadwater.

Winter Storm, Cheyenne

When
May 9, 9:00 PM MST to May 10, 2:00 PM MST
Where
Cheyenne forecast zone
Reported by
Public
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Six inches of snow was reported at Dalton.

Winter Storm, Cheyenne

When
May 9, 9:00 PM MST to May 10, 2:00 PM MST
Where
Cheyenne forecast zone
Reported by
Public
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Six to eight inches of snow was reported at Gurley.

Winter Storm, Cheyenne

When
May 9, 9:00 PM MST to May 10, 2:00 PM MST
Where
Cheyenne forecast zone
Reported by
Trained Spotter
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Six inches of snow was reported at Sidney.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572602, 572603, 572604, 572606, 572607, 572609, 572610, 572633, 572644, 572645, 572647, 572651, 572653, 572654, 572656, 572657, 572658, 572659, 572648, 572649, 572650, 572652.